MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X51MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X51MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Catalog Number UH1-51-28
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Postoperative dislocation of implants.
 
Event or Problem Description
Postoperative dislocation of implants.
 
Additional Manufacturer Narrative
An event regarding dislocation involving a uhr head was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: visual inspection of the returned devices indicated that the devices were returned in assembled form and that the polyethylene portion of the device has minor deformation/nicks.Damage is consistent with explantation.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a hybrid right bipolar hip arthroplasty since i was able to see an x-ray with the implant in place.I can also confirm that the patient sustained a dislocation and then disassociation since i was able to see sequential x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of dislocation and disassociation of a bipolar component one day following surgery are multifactorial.In this case i believe there may have been a mismatch between the size of the acetabulum and the chosen size of the bipolar implant.In addition the acetabulum appears abnormal, dysplastic and might well have a deficient superior and posterior wall.These conditions might well contribute to dislocation.The disassociation occurs when an attempt at closed reduction leverages the bipolar component on the bony structures and therefore it disassociates.In my opinion this is an iatrogenic complication and i would not assign any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to dislocation.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a hybrid right bipolar hip arthroplasty since i was able to see an x-ray with the implant in place.I can also confirm that the patient sustained a dislocation and then disassociation since i was able to see sequential x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of dislocation and disassociation of a bipolar component one day following surgery are multifactorial.In this case i believe there may have been a mismatch between the size of the acetabulum and the chosen size of the bipolar implant.In addition, the acetabulum appears abnormal, dysplastic and might well have a deficient superior and posterior wall.These conditions might well contribute to dislocation.The disassociation occurs when an attempt at closed reduction leverages the bipolar component on the bony structures and therefore it disassociates.In my opinion this is an iatrogenic complication and i would not assign any causality to the implant itself." visual inspection of the returned devices indicated that the devices were returned in assembled form and that the polyethylene portion of the device has minor deformation/nicks.Damage is consistent with explantation.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
UHR BIPOLAR 28X51MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21190146
Report Number0002249697-2025-00091
Device Sequence Number3441839
Product Code KWL
UDI-Device Identifier07613327017137
UDI-Public07613327017137
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K800207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUH1-51-28
Device Lot NumberW08A96
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale
Patient Weight39 KG